Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 71, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 16, 2025, 7:03 PM EDT for Potter County, Pennsylvania. It was in force for 107 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 7:03 PM EDT (23:03 UTC)
- Expired
- Jul 16, 2025, 8:50 PM EDT
- In force
- 107 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Potter County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:10 PM EDT | FLASH FLOOD | 1 Ese Genesee, PA | Water over the roadway on Route 244 near Genesee. |
| Jul 16, 8:20 PM EDT | FLASH FLOOD | 2 Wsw Oswayo, PA | Heavy rain caused water to flood the roadway on Route 244 near Oswayo. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128
WGUS51 KCTP 162303
FFWCTP
PAC105-170100-
/O.NEW.KCTP.FF.W.0071.250716T2303Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
703 PM EDT Wed Jul 16 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Northwestern Potter County in north central Pennsylvania...
* Until 900 PM EDT.
* At 703 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Coudersport, Shinglehouse, Genesee and Oswayo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4186 7821 4189 7821 4200 7821 4200 7803
4200 7800 4200 7793 4200 7791 4200 7777
4200 7775 4181 7785 4177 7804
FLASH FLOOD...RADAR INDICATED
$$
Colbert1 follow-up statement
047
WGUS71 KCTP 170050
FFSCTP
Flash Flood Statement
National Weather Service State College PA
850 PM EDT Wed Jul 16 2025
PAC105-170100-
/O.CAN.KCTP.FF.W.0071.000000T0000Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Potter PA-
850 PM EDT Wed Jul 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN POTTER COUNTY...
The heaviest rain has ended. Additional flooding is not expected.
Please continue to heed remaining road closures. Do not drive around
barricades or into flooded roadways.
&&
LAT...LON 4186 7821 4189 7821 4200 7821 4200 7803
4200 7800 4200 7793 4200 7791 4200 7777
4200 7775 4181 7785 4177 7804
$$
ColbertWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 6:49 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 16, 6:49 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service State College PA 649 PM EDT Wed Jul 16 2025 .SYNOPSIS... * Elevated risk of excessive rainfall and flash flooding this afternoon and evening * Scattered thunderstorms with locally heavy rain will remain in the forecast forecast on Thursday; trending drier on Friday * Heat risk builds this afternoon and peaks on Thursday; modest cool down and less humid end the week && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Issued flood watch for flash flooding in two parts for the western and eastern portions of CPA until 10PM and midnight. The latest MPD #708 from WPC highlights the current met watch and emerging flash flood threat very well: Summary...Scattered thunderstorms should increase in coverage through the afternoon atop very sensitive local ground conditions especially in Pennsylvania. Flash flooding is likely - especially later this afternoon and into the early evening. Discussion...Recent radar/satellite imagery depicts a gradual increase in convective coverage especially across northern/northeastern Ohio into southwestern Pennsylvania. The cells in southwestern Pennsylvania are only loosely organized and appear to be tied to 1) increased surface heating/destabilization, 2) ascent from a mid-level shortwave trough currently centered over eastern OH, and 3) confluence on the northeastern extent of a 25kt 850mb jet along the Ohio River. The loose organization of the cells has led to minimal convective training/repeating that has largely held rain rates to less than 1 inch/hr in most areas despite only modest (~15-20 kt) southwesterly steering flow aloft. Flash flood potential is relatively isolated in the short term. Concern exists that with progression through peak heating, convective coverage will increase while spreading eastward across the discussion area, leading to cell mergers, modest upscale growth into clusters, and higher rain rates. Furthermore, the higher rain rates are likely to materialize across very sensitive locales especially across [central] Pennsylvania that have experienced 2+ inches of rain in the past 48 hours. FFG thresholds are relatively low - less than 1 inch/hr areawide and near zero in a few spots. These factors suggest an eventual increase in flash flood potential through the afternoon and early evening hours (extending through 00Z/8p EDT). Scattered instances of flash flooding are likely, and significant impacts may occur where ground conditions are most sensitive. Convection should gradually decrease in coverage and intensity into late tonight. Expect another muggy summer night with lows 65-75F. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... *No change to the SPC severe t-storm outlook for Thursday with slightly higher potential for sporadic damaging wind gusts in the strongest storms *Heat risk peaks Thursday afternoon across south central and southeastern PA with max heat index fcst to reach/exceed 100F in parts of the middle to lower Susquehanna Valley - a heat advisory may be needed in the next 1-2 forecast cycles *Slightly cooler and less humid end to the week with dry wx for most of CPA Previous Discussion Issued: 438 AM EDT Wed Jul 16 2025 On Thursday, model guidance is coming into focus that as a northern stream short-wave (coming through MT this morning) tracks eastward, a surface wave will develop and track north of PA, from the Upper Great Lakes across upstate NY and into northern New England. As this occurs, a surface cool front will approach the Commonwealth from the NW and could impinge on the region by late in the day or during the evening. Daytime heating and some height falls aloft should lead to at least moderately unstable conditions once again. As opposed to today, the environmental flow looks stronger on Thursday (mid-level winds of 30-40 kt) and there also appears to be some drier air aloft to tap into. As a result, the threat of severe weather (damaging winds/hail) looks a little better as compared to today, with the flash flooding risk a bit reduced as compared to today, given somewhat lower precipitable water values with the aforementioned drier air aloft, and also faster cell motions to potentially limit residence time of any heavy downpours over a given location. The other potentially high impact weather issue on Thursday is the heat and humidity for PA's southern valleys, where heat indices could locally approach or exceed 100 degrees. However, due to uncertainty with convective timing and coverage (which could conceivably knock the heat down a bit in some areas), we'll take a wait and see attitude on any future Heat Advisories. On Friday, model guidance has generally trended faster with the passage of the above mentioned cool front, with indications now there that the front could be largely south of the Commonwealth prior to peak heating Friday afternoon. Our southern tier counties may still be close enough to the boundary for at least isolated afternoon convection, however, confidence is increasing that areas near and north of I-80 will see a rain-free day. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Still no real change to the large-scale pattern that has persisted now for a couple of weeks, featuring an expansive summertime upper ridge axis from the southwestern Atlantic across most of the southern U.S., and a more progressive, zonal northern stream belt of westerlies near the international border with Canada. As individual short-wave impulses within the northern stream flow periodically track north of the Commonwealth, they'll bring just enough height falls to steer surface frontal complexes across PA, with convective coverage maximized in the initial warm advection pattern with these waves, and also just ahead of approaching cool fronts, focused mainly during peak heating (afternoon/early evening hours). If individual cool fronts can push far enough south before stalling and/or washing out, we may also squeeze out an occasional day with little to no rainfall. At this early vantage point, it looks like the highest probability for showers and thunderstorms is from late Saturday through Sunday, with perhaps Monday as a mostly rain-free day. Medium-range guidance is also suggesting that the upper ridge may flex its muscle some by the middle of next week, perhaps leading to building heat and humidity by then, after a temporary break from such from late in the weekend into early next week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Not a lot of change to the 00Z TAF package. Main changes were to keep adjusting for ongoing showers and storms. Also to add more detail in for Thursday afternoon. Bulk of the stronger storms over with, but several more hours of isolated storms and widespread showers with moderate to heavy rain. Bulk of this activity should be over with by Midnight. Still looking at the potential for low CIGS and fog later tonight with some light showers from time to time. More information below. Late afternoon update. Timing of the main band of showers and storms not bad, some adjustments made this afternoon for isolated storms ahead of the main activity. Earlier discussion below For the 18Z TAF package, went with VCSH all areas, as activity has been forming on the radar screen the last few hours. Expect more widespread activity later this afternoon, so used a TEMPO group for thunder. For the overnight period, went with lower conditions and showers. The main upper level wave moves east of the area Thursday morning, so expect winds to shift more to the west and become gusty. Still some chc of lower clouds and showers up to 18Z. Thus used VCSH. Much of the area could be mainly hot but rain free and VFR by early afternoon on Thursday. The cold front will be well behind anything on Thursday, the front will be more of a feature later Thursday night into Friday morning. Outlook... Fri-Sat...Mainly dry. Sun...Showers and storms likely. Mon...Still a chc of a shower or storm. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM EDT this evening for PAZ010>012- 017>019-024>027-033>036-045. Flood Watch until midnight EDT tonight for PAZ028-041-042-046- 049>053-056>059-063>066. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Jurewicz/Steinbugl LONG TERM...Jurewicz/Steinbugl AVIATION...Martin
Hazardous weather outlook, Jul 16, 12:25 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1225 PM EDT Wed Jul 16 2025 PAZ028-042-046-049>053-171630- Juniata-Sullivan-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 1225 PM EDT Wed Jul 16 2025 ...FLOOD WATCH IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated strong to locally damaging wind gusts are possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to locally damaging wind gusts are possible Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-024>027-033-034-045-171630- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Southern Clinton- 1225 PM EDT Wed Jul 16 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated strong to locally damaging wind gusts are possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated strong to locally damaging wind gusts are possible Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ056>059-063>066-171630- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1225 PM EDT Wed Jul 16 2025 ...FLOOD WATCH IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated strong to locally damaging wind gusts are possible late this afternoon and evening. Heat index values near 100 degrees will increase the risk of heat related illnesses and impacts including health systems and heat sensitive industries. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values may exceed 100 degrees and result in heat related illnesses and impacts to health systems and heat sensitive industries. Isolated strong to locally damaging wind gusts are possible Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ035-036-171630- Fulton-Franklin- 1225 PM EDT Wed Jul 16 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated strong to locally damaging wind gusts are possible late this afternoon and evening. Heat index values near 100 degrees will increase the risk of heat related illnesses and impacts including health systems and heat sensitive industries. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values may exceed 100 degrees and result in heat related illnesses and impacts to health systems and heat sensitive industries. Isolated strong to locally damaging wind gusts are possible Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ041-171630- Northern Lycoming- 1225 PM EDT Wed Jul 16 2025 ...FLOOD WATCH IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated strong to locally damaging wind gusts are possible late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010>012-017-171630- Elk-Cameron-Northern Clinton-Clearfield- 1225 PM EDT Wed Jul 16 2025 ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated strong to locally damaging wind gusts are possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-037-171630- Warren-McKean-Potter-Tioga- 1225 PM EDT Wed Jul 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to locally damaging wind gusts and heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Jul 16, 2:53 PM EDT, 4 hours 10 minutes before
Special Weather Statement National Weather Service State College PA 253 PM EDT Wed Jul 16 2025 PAZ033-034-162000- Somerset-Bedford- 253 PM EDT Wed Jul 16 2025 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOMERSET AND BEDFORD COUNTIES THROUGH 4PM... Strong thunderstorms moving across the area will create * Wind gusts 40 to 50 mph * Very heavy rainfall with rates up to 1 inch per hour If outdoors, consider seeking shelter inside a building. MRS
Special weather statement, Jul 16, 2:58 PM EDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service State College PA 258 PM EDT Wed Jul 16 2025 PAZ018-019-162000- Northern Centre-Southern Centre- 258 PM EDT Wed Jul 16 2025 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRE COUNTY THROUGH 4PM... Strong thunderstorms moving across the area will create * Wind gusts 40 to 50 mph * Very heavy rainfall with rates up to 1 inch per hour If outdoors, consider seeking shelter inside a building. MRS
Local storm report, Jul 16, 5:48 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
548 PM EDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flood 2 WNW Waterfall 40.13N 78.09W
07/16/2025 Fulton PA 911 Call Center
Minor flooding along New Granada Hwy in
Wells Twp.
&&
MRCLocal storm report, Jul 16, 5:49 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
549 PM EDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Flood Ferndale 40.30N 78.92W
07/16/2025 Cambria PA 911 Call Center
Water over the roadway on Bridge Street and
on the roadway at the Laurel Avenue
underpass in Johnstown.
&&
NPBLocal storm report, Jul 16, 5:55 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
555 PM EDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Flood 1 NNE Benson 40.21N 78.93W
07/16/2025 Somerset PA 911 Call Center
Water over the roadway on Seanor Road in
Hollsopple.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:03 PM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 23 more | 12 hr |
| Jul 16, 5:36 PM EDT | Flash Flood Warning | CTP | Bedford, Blair, Cambria, Somerset | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.